Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

169 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Taking T-20 injection to treat HIV for long time. Will it affect my bladder?

Answered by
Dr.
Dr. Pavan Kumar Gupta

General & Family Physician

Practicing since :1978

Answered : 6714 Questions

default
Posted on Tue, 29 Jan 2013 in Medicines and Side Effects
Question: I am HIV+ and have been for twenty some odd years and am wondering if my six drugs plus T-20 injection drug causes me to urinate frequently all through the night. I have had all of the tests to determine whether my prostate is okay, camera up the penis..........I forget the name to see if stones were the problem, physical exam of my prostate and my PSA is fine, no infection. Bottom line is, can the years I have been on HIV meds affect my bladder enough to disturb my sleep? I am almost at my wit's end. My doctor at Ian Charleson at Royal Free has never mentioned this so I am seeking a second opinion. I appreciate anything you may have to say on the subject. Thank you, XXXXXXX Wood. Could one cocktail a night be the culprit for maybe I have become intollerant of alcohol???
doctor
Answered by Dr. Pavan Kumar Gupta 2 hours later
Hello,
Thanks for the query.
I understand your problem and will try my best to address it.
First off, it's important to understand that as we get older, our bodies' ability to hold fluids for long periods decreases, thanks to a decline in antidiuretic hormones. So even though we're drinking the same amount, we have to go the bathroom more often. 

Since your prostate is normal,it could be due to over active bladder and consumption of more water and alcohol before your sleep.
I don't think that HIV medications are the culprit for your problem.

Here are strategies that can help relieve pressure on the bladder 

Don't  drink liquids for three hours before bedtime which includes alcohol.
Cut down consumption of coffee and tea, which irritate the bladder.
Avoid eating foods with high liquid content, such as soup or fruit, for dinner or after dinner.

I would advise you to consult a urologist and discuss with him about the issue of over active bladder.

I hope it helps however you may revert to me for any further query.
Best of luck
Thanks

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Medical Topics

Recent questions on  Prostate cancer

doctor1 MD

my penis is cold and feels very senitive ,i have been on clorom tablets,and diclac tablets,it started 3 weeks ago,frequent urination,on comfortable to wear underwear it rubs..i do smoke but never had this problem before..i have been to my gp ,he has ruled out serious problem,has it something to do with prostate trouble?

doctor1 MD

Sir I am getting slight buring on my top of urethra. Prostate size is normal ( about 19 g). MY age is 43. please reply why I am getting burning. Earlier doctor gave me Flotral, which I used for more than 3 months. Now I have stopped as per advise of another doctor.

doctor1 MD

I was given alfuzosin for problems with enlarged prostate. Upon taking the med, I began to experience what I thought might be flu like symptoms and went to me primary care doctor and was given and antibiotic; which I took all of and did not get any relief. I have Myasthenia Gravis and selecting an antibiotic is not so easy, but upon a second trip to my primary doctor, I was given another Rx, took all of it but seems to not get any better. At that point, I looked at possible side effects related to taking alfuzosin and found things like fever, sore throat, ear ache, pain in my chest and stopped the alfuzosin. My symptoms improved. Since I could not contact my urologist over the holiday weekend, does this sound like a reasonable course of action on my part?

doctor1 MD

My husband has been treated for a prostate infection about 3 months ago and was subscribe perscription(bacterial infection) and that pain and discomfort have not gone away . He has recently gone to his doctor and he recommends him to see a geolergist for possible prostate cancer or another diagnosis. He has also gone in for a CAT scan that had came back normal.

doctor1 MD

Hi I have been diagnosed with prostate cancer from a biopsy . They think it is confined to prostate. GS 3+4. 19/12 probes positive. 15% of tissue cancerous. 1) do you recommend radiation or surgery 2) for surgery do you recommend open, laproscopic...

doctor1 MD

What is a prostate cancer with endocrinologist symptom? YYYY@YYYY

doctor1 MD

In 2011 I received Proton Therapy for Prostate Cancer , recently, I have started having some discomfort in the hip on both sides where the proton entered and traveled on its way to radiate the prostrate. The discomfort is similar to that felt...